Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 89, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 19, 2024, 4:44 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2024, 4:44 PM MST (23:44 UTC)
- Expired
- Aug 19, 2024, 7:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 43 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1689 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408
WGUS55 KTWC 192344
FFWTWC
AZC019-200245-
/O.NEW.KTWC.FF.W.0089.240819T2344Z-240820T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
444 PM MST Mon Aug 19 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Eastern Pima County in southeastern Arizona...
* Until 745 PM MST.
* At 444 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.6 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tucson, Tanque Verde, Catalina Foothills and Saguaro National Park
East.
This includes the following Flash Flood Prone Locations...
Agua Caliente Wash from Soldier Trl to Fort Lowell, Wentworth Rd at
Tanque Verde Wash, Tanque Verde Loop Rd at Tanque Verde Wash and
Limberlost Rd from Soilder Trail to Homestead Ave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3231 11081 3231 11068 3223 11069 3221 11077
3224 11081
FLASH FLOOD...RADAR INDICATED
$$
GLZ2 follow-up statements
113
WGUS75 KTWC 200010
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
510 PM MST Mon Aug 19 2024
AZC019-200245-
/O.CON.KTWC.FF.W.0089.000000T0000Z-240820T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
510 PM MST Mon Aug 19 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST THIS
EVENING FOR EASTERN PIMA COUNTY...
At 510 PM MST, Doppler radar indicated thunderstorms had produced
heavy rain across the warned area. Automated gauges have reported
0.79 inches and radar estimates of up to 1.5 inches of rain have
fallen in the warning area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Tucson, Tanque Verde, Catalina Foothills and Saguaro National Park
East.
This includes the following Flash Flood Prone Locations...
Agua Caliente Wash from Soldier Trl to Fort Lowell, Wentworth Rd at
Tanque Verde Wash, Tanque Verde Loop Rd at Tanque Verde Wash and
Limberlost Rd from Soilder Trail to Homestead Ave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3231 11068 3223 11069 3221 11077 3224 11081
3231 11081
FLASH FLOOD...RADAR INDICATED
$$
GLZ595
WGUS75 KTWC 200248
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
748 PM MST Mon Aug 19 2024
AZC019-200258-
/O.EXP.KTWC.FF.W.0089.000000T0000Z-240820T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
748 PM MST Mon Aug 19 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN PIMA COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
&&
LAT...LON 3231 11068 3223 11069 3221 11077 3224 11081
3231 11081
$$
GLZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 1:52 PM MST, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 19, 1:52 PM MST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 152 PM MST Mon Aug 19 2024 .SYNOPSIS....There will be a daily chance of mainly afternoon and evening showers and thunderstorms through the week across southeast Arizona. The thunderstorms will be accompanied by the typical monsoon threats of strong wind gusts, localized heavy rainfall and flash flooding, and blowing dust. High temperatures will be several degrees above average tomorrow before falling a few degrees around mid week. && .DISCUSSION...Moisture remains sufficient for thunderstorms today with 1 inch near the border with New Mexico to 1.5 inches in deserts west of Tucson. Decent shear and convective potential will combine for some stronger storms today with vigorous outflows. Most favored locations for sustained propagation along outflows will be mainly south of Tucson, but metro area action mid to late afternoon is possible. Our flow will become more southeasterly tomorrow as the inverted trough over Chihuahua pushes into southern and central Sonora. This will also likely draw in some drier air in New Mexico for a short time, with far eastern areas struggling to maintain enough moisture for storms. Meanwhile temperatures will climb several degrees, but expected to stay below excessive heat levels. By Wednesday the high center should be reconsolidated due east across western Texas and southeast New Mexico. That will combine with an early transition season style trough digging down the west coast to bring a strong southerly flow to the area. Wednesday and Wednesday into Wednesday night or Thursday should be a decent storm period with strongest storms Wednesday afternoon into Wednesday evening. A drier southwesterly flow will likely knock the monsoon back a bit later in the week into next weekend. Meanwhile tropical development in a much more active eastern Pacific should remain a little too far south to be engaged by any troughiness...for now. && .AVIATION...Valid through 21/00Z. SCT-BKN clouds at 6k-9k ft AGL and BKN clouds AOA 15k ft AGL, along with ISOLD-SCT SHRA/TSRA thru 20/05Z. Slowly clearing skies between 20/05Z and 20/18Z. Aft 20/18Z, FEW-SCT clouds (locally BKN) at 6k-9k ft AGL and ISOLD-SCT SHRA/TSRA mainly west of KALK to KE77 line thru the end of the forecast period. MVFR conditions near TSRA, with VSBY restrictions, wind gusts to 45+ kts, heavy rain and mountain obscurations. Outside of thunderstorm wind gusts, wind speeds will be 12 kts or less, favoring a NWLY direction through the early evening hours tonight and then SWLY thru NWLY direction Tuesday afternoon. SFC wind variable in direction at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...There will be a daily chance of mainly afternoon and evening showers and thunderstorms across southeast Arizona through Thursday, with a significant drying trend Friday through the weekend. High temperatures will be 3 to 6 degrees above normal through Tuesday, lowering to 1 to 4 degrees above normal Wednesday into the weekend. Min RH values will be in the 20-30 percent range in most valleys locations this week (except lowering to near 15 percent in eastern Cochise and the upper Gila River valley through Tuesday). Min RH values are expected to lower by late this weekend as the drier overspreads the area. Outside of any thunderstorm outflow winds, 20-foot winds will generally be 15 mph or less, with afternoon/early evening gusts to 20-25 mph and light winds overnight. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Aug 19, 2:07 PM MST, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
207 PM MST Mon Aug 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM Tstm Wnd Gst 6 NE Nogales 31.42N 110.85W
08/19/2024 M58 MPH Santa Cruz AZ ASOS
ASOS station KOLS Nogales International
Airport.
&&
JVTLocal storm report, Aug 19, 4:34 PM MST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
434 PM MST Mon Aug 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM Hail 7 NE Tucson 32.26N 110.80W
08/19/2024 M0.70 Inch Pima AZ Public
Estimated dime sized hail.
&&
JVTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:38 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 52 min |
| Aug 19, 1:43 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Aug 19, 1:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
| Aug 19, 1:53 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 32 min |
| Aug 19, 2:10 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 50 min |
| Aug 19, 2:46 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 44 min |
| Aug 19, 3:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 52 min |
| Aug 19, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 27 min |
| Aug 19, 3:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Aug 19, 4:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Aug 19, 4:19 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.